MAUDE Adverse Event Report: ARTHREX, INC. OPES 90, ASPIRATING ABLATOR, TOOTHBRUSH; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHREX, INC. OPES 90, ASPIRATING ABLATOR, TOOTHBRUSH; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number OPES 90, ASPIRATING ABLATOR, TOOTHBRUSH
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a shoulder arthroscopy was performed with an arthrex device.The head of the probe got deformed and detached by the effect of heat.According to the surgeon the detached fragment was not retrieved.No further information received at the moment.Update 25-oct-2019: after the surgery it was found that the probe had a broken edge on the head and a small piece was missing, the joint was well washed and searched for the missing piece, but was not found.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed a portion of the ceramic head broken-off at the top left of the ceramic head facing the electrodes.Also, heat damaged was noticed at the top of the head, as a result of the broken piece of the ceramic.A most likely cause for this event to occur is by mechanical damage to device such as hitting the device with another device, prying/leveraging the device ,and/or running the device longer than intended during use.

Brand Name
OPES 90, ASPIRATING ABLATOR, TOOTHBRUSH
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9324242
Report Number1220246-2019-01410
Device Sequence Number19453886
Product Code GEI
UDI-Device Identifier00888867062627
UDI-Public00888867062627
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K023986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberOPES 90, ASPIRATING ABLATOR, TOOTHBRUSH
Device Catalogue NumberAR-9705A-90
Device Lot Number1711183
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/26/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;